Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Child has RAD and ODD. Taking Tenex. Suggested Melatonin for sleep. Want to keep off medication

It has been suggested by her therapist that my 7 year old granddaughter who has RAD and ODD would benefit from melanoma for sleep . She has difficulty going to bed, very ODD and has nightmares . She currently takes Tenex 1/2mgm am and pm. We would like to keep her off as much medication as possible and as natural as possible.
Asked On : Sat, 31 Mar 2012
Answers:  1 Views:  144
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hello concerned grandma:
Tenex is usually used to treat high blood pressure (hypertension) but is also sometimes used in the treatment of ADHD, as an alternative to stimulant medications. When used for this purpose, it seems to decrease hyperactivity, but it does not usually increase attention span. This drug may be especially useful in children who have both ADHD and conduct disorder. It also helps with sleeping problems,
Tenex is not likely to cause dependence, but suddenly discontinuing Tenex may cause withdrawal symptoms. Doses should be gradually tapered when therapy is discontinued.
For RAD/ODD, it is very important that you seek care from a qualified mental health professional immediately. Without treatment, children with ODD may experience rejection by classmates and other peers because of their poor social skills and aggressive and annoying behavior. In addition, a child with ODD has a greater chance of developing a more serious behavioral disorder called conduct disorder. When started early, treatment is usually very effective.
Before starting Melatonin in your granddaughter, I recommend you check with her psychiatrist first.
Answered: Mon, 17 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor